A second order control-volume finite-element least-squares strategy for simulating diffusion in strongly anisotropic media

Pasdunkorale Arachchige, Jayantha & Turner, Ian (2005) A second order control-volume finite-element least-squares strategy for simulating diffusion in strongly anisotropic media. Journal of Computational Mathematics, 23(1), pp. 1-16.

[img] Published Version (PDF 1MB)
Administrators only | Request a copy from author

View at publisher


An unstructured mesh �nite volume discretisation method for simulating di�usion in anisotropic media in two-dimensional space is discussed. This technique is considered as an extension of the fully implicit hybrid control-volume �nite-element method and it retains the local continuity of the ux at the control volume faces. A least squares function recon- struction technique together with a new ux decomposition strategy is used to obtain an accurate ux approximation at the control volume face, ensuring that the overall accuracy of the spatial discretisation maintains second order. This paper highlights that the new technique coincides with the traditional shape function technique when the correction term is neglected and that it signi�cantly increases the accuracy of the previous linear scheme on coarse meshes when applied to media that exhibit very strong to extreme anisotropy ratios. It is concluded that the method can be used on both regular and irregular meshes, and appears independent of the mesh quality.

Impact and interest:

18 citations in Scopus
Search Google Scholar™

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

187 since deposited on 17 Jun 2009
13 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 23359
Item Type: Journal Article
Refereed: Yes
Keywords: Error Correction Form, Shape Functions, Gradient Reconstruction, Flux-approximation
ISSN: 0254-9409
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > NUMERICAL AND COMPUTATIONAL MATHEMATICS (010300) > Numerical Analysis (010301)
Australian and New Zealand Standard Research Classification > ENGINEERING (090000) > INTERDISCIPLINARY ENGINEERING (091500) > Heat and Mass Transfer Operations (091505)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2005 Please consult the authors.
Deposited On: 17 Jun 2009 13:51
Last Modified: 23 Jun 2017 14:40

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page